zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Be careful with the Exp-function method. (English) Zbl 1221.35344
Summary: An application of the Exp-function method to search for exact solutions of nonlinear differential equations is analyzed. Typical mistakes in application of the Exp-function method are demonstrated. We show that simplification of the exact solutions obtained is often required. Possibilities of the Exp-function method and other approaches in mathematical physics are discussed. The application of the singular manifold method for finding exact solutions of the Fitzhugh-Nagumo equation is illustrated. The modified simplest equation method is introduced. This approach is used to look for exact solutions of the generalized Korteweg-de Vries equation.

MSC:
35Q53KdV-like (Korteweg-de Vries) equations
35C05Solutions of PDE in closed form
WorldCat.org
Full Text: DOI
References:
[1] He, J. H.; Wu, X. H.: Exp-function method for nonlinear wave equations, Chaos solitons fract 30, 700-708 (2006) · Zbl 1141.35448 · doi:10.1016/j.chaos.2006.03.020
[2] He, J. H.; Abdou, M. A.: New periodic solutions for nonlinear evolution equations using exp-function method, Chaos solitons fract 34, 1421-1429 (2007) · Zbl 1152.35441 · doi:10.1016/j.chaos.2006.05.072
[3] Wu, X. H.; He, J. H.: Solitary solutions, periodic solutions and compaction-like solutions using the exp-function method, Comput math appl 54, 966-986 (2007) · Zbl 1143.35360 · doi:10.1016/j.camwa.2006.12.041
[4] Zhu, S. D.: Exp-function method for the hybrid-lattice system, Int J nonlinear sci numer simul 8, 461-464 (2007)
[5] Abdou, M. A.; Soliman, A. A.; El-Basyony, S. T.: New application of the exp-function for improved Boussinesq equation, Phys lett A 369, 469-475 (2007) · Zbl 1209.81091 · doi:10.1016/j.physleta.2007.05.039
[6] El-Wakil, S. A.; Madkour, M. A.; Abdou, M. A.: Application of the exp-function method for nonlinear evolution equations with variable coefficients, Phys lett A 369, 62-69 (2007) · Zbl 1209.81097 · doi:10.1016/j.physleta.2007.04.075
[7] El-Wakil, S. A.; Abdou, M. A.; Hendi, A.: New periodic wave solutions via exp-function method, Phys lett A 372, 830-840 (2008) · Zbl 1217.37070 · doi:10.1016/j.physleta.2007.08.033
[8] Zhang, S.: Exp-function method for solving maccari’s system, Phys lett A 371, 65-71 (2007) · Zbl 1209.65103 · doi:10.1016/j.physleta.2007.05.091
[9] Ebaid, A.: Exact solitary wave solutions for some nonlinear evolution equations via exp-function method, Phys lett A 365, 213-219 (2007) · Zbl 1203.35213 · doi:10.1016/j.physleta.2007.01.009
[10] Yusufo&gbreve, E.; Lu: New solitary solutions for the MBBM equations using exp-function method, Phys lett A 372, 442-446 (2008) · Zbl 1217.35156
[11] Ozis, T.; Koroglu, C.: A novel approach for solving the Fisher using exp-function method, Phys lett A 372, 3836-3840 (2008) · Zbl 1220.83011 · doi:10.1016/j.physleta.2008.02.074
[12] Chun, C.: Soliton and periodic solutions for the fifth-order KdV equation with the exp-function method, Phys lett A 372, 2760-2766 (2008) · Zbl 1220.35148 · doi:10.1016/j.physleta.2008.01.005
[13] Soliman AA. Chaos, solitons and fractals, exact solutions of the KdV -- Burgers equation by Exp-function method. Chaos Solitons Fract, doi:10.1016/J.chaos.2008.04.038.
[14] Zhang, S.: Application of the exp-function method to Riccati equation and new exact solutions with three arbitrary functions of Broer -- Kaup -- kupershmidt equations, Phys lett A 372, 1873-1880 (2008) · Zbl 1220.37071 · doi:10.1016/j.physleta.2007.10.086
[15] Bekir, A.; Boz, A.: Exact solutions for nonlinear evolution equation using exp-function method, Phys lett A 372, 1619-1625 (2008) · Zbl 1217.35151 · doi:10.1016/j.physleta.2007.10.018
[16] Kudryashov, N. A.: Exact soliton solutions of the generalized evolution equation of wave dynamics, J appl math mech 52, No. 3, 361-365 (1988)
[17] Weiss, J.; Tabor, M.; Carnevalle, G.: The Painlevé property for partial differential equations, J math phys 24, 522-526 (1983) · Zbl 0514.35083 · doi:10.1063/1.525721
[18] Weiss, J.: The Painlevé property for partial differential equations. II: Bäcklund transformation, Lax pairs, and the Schwarzian derivative, J math phys 24, 1405-1413 (1983) · Zbl 0531.35069 · doi:10.1063/1.525875
[19] Kudryashov NA. Analytical theory of nonlinear differential equations. Moskow-Igevsk: Institute of Computer Investigations; 2004. p. 360 [in Russian].
[20] Polyanin, A. D.; Zaitsev, V. F.; Zhyrov, A. I.: Methods of nonlinear equations of mathematical physics and mechanics, (2005)
[21] Lou, S. Y.; Huang, G. X.; Ruan, H. Y.: Exact solitary waves in a convecting fluid, J phys A: math gen 24, No. 11, L587-L590 (1991) · Zbl 0735.76057
[22] Parkes, E. J.; Duffy, B. R.: An automated tanh-function method for finding solitary wave solutions to non-linear evolution equations, Comput phys commun 98, 288-300 (1996) · Zbl 0948.76595 · doi:10.1016/0010-4655(96)00104-X
[23] Malfliet, W.; Hereman, W. W.: The tanh method. I: exact solutions of nonlinear evolution and wave equations, Phys scripta 54, 563-568 (1996) · Zbl 0942.35034 · doi:10.1088/0031-8949/54/6/003
[24] Kudryashov, N. A.: Exact solutions of the generalized Kuramoto -- Sivashinsky equation, Phys lett A 147, 287-291 (1990)
[25] Kudryashov, N. A.: Simplest equation method to look for exact solutions of nonlinear differential equations, Chaos solitons fract 24, 1217-1231 (2005) · Zbl 1069.35018 · doi:10.1016/j.chaos.2004.09.109
[26] Kudryashov, N. A.: Exact solitary waves of the Fisher equations, Phys lett A 342, 99-106 (2005) · Zbl 1222.35054 · doi:10.1016/j.physleta.2005.05.025
[27] Kudryashov, N. A.: On types nonlinear nonintegrable differential equations with exact solutions, Phys lett A 155, 269-275 (1991)
[28] Kudryashov, N. A.; Zargaryan, E. D.: Solitary waves in active -- dissipative dispersive media, J phys A: math gen 29, 8067-8077 (1996) · Zbl 0901.35090 · doi:10.1088/0305-4470/29/24/029
[29] Kudryashov, N. A.: Partial differential equations with solutions having movable first-order singularities, Phys lett A 169, 237-242 (1992)
[30] Kudryashov, N. A.: Multi-phase and rational solutions of one family of nonlinear equations, Theor math phys 94, No. 3, 393-407 (1993) · Zbl 0799.35006 · doi:10.1007/BF01017259
[31] Yefimova, O. Yu.; Kudryashov, N. A.: Exact solutions of the Burgers -- Huxley equation, J appl math mech 68, No. 3, 413-420 (2004) · Zbl 1092.35084 · doi:10.1016/S0021-8928(04)00055-3
[32] Conte, R.; Musette, M.: Painlevé analysis and Bäcklund transformations in the Kuramoto -- Sivashinsky equation, J phys A: math gen 22, 169-177 (1989) · Zbl 0687.35087 · doi:10.1088/0305-4470/22/2/006
[33] Conte, R.: The Painlevé property, one century later, (1999) · Zbl 0989.00036
[34] Peng, Y. Z.; Krishnan, E. V.: The singular manifold method and exact periodic wave solutions to a restricted BLP dispersive long wave system, Rep math phys 56, 367-378 (2005) · Zbl 1090.35159 · doi:10.1016/S0034-4877(05)80091-6
[35] Ablowitz, M. J.; Clarkson, P. A.: Solitons nonlinear evolution equations and inverse scattering, (1991) · Zbl 0762.35001
[36] Ablowitz, M. J.; Kaup, D. J.; Newell, A. C.; Segur, H.: Method for solving the sine-Gordon equation, Phys rev lett 30, 1262-1264 (1973)
[37] Ablowitz, M. J.; Kaup, D. J.; Newell, A. C.; Segur, H.: The inverse scattering transform-Fourier analysis for nonlinear problems, Stud appl math 53, 249-315 (1974) · Zbl 0408.35068
[38] Hirota, R.: Exact solution of the Korteweg -- de Vries equation for multiple collisions of solitons, Phys rev lett 27, 1192-1194 (1971) · Zbl 1168.35423 · doi:10.1103/PhysRevLett.27.1192
[39] Hopf, E.: The partial differential equation $ut+uux=\mu $uxx, Commun pure appl math 13, 201-230 (1950) · Zbl 0039.10403 · doi:10.1002/cpa.3160030302
[40] Cole, J. D.: On a quasilinear parabolic equation occurring in aerodynamics, Quart appl math 9, 225-236 (1951) · Zbl 0043.09902
[41] Fu, Z. T.; Liu, S. K.; Liu, S. D.: New Jacobi elliptic function expansion and new periodic solutions of nonlinear wave equations, Phys lett A 290, No. 1-2, 72-76 (2001) · Zbl 0977.35094 · doi:10.1016/S0375-9601(01)00644-2
[42] Liu, S. K.; Fu, Z. T.; Liu, S. D.: Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations, Phys lett A 289, No. 1-2, 69-74 (2001) · Zbl 0972.35062 · doi:10.1016/S0375-9601(01)00580-1
[43] Qin, M.; Fan, G.: An effective method for finding special solutions of nonlinear differential equations with variable coefficients, Phys lett A 372, 3240-3242 (2008) · Zbl 1220.35099 · doi:10.1016/j.physleta.2008.01.058
[44] Peng, Z. Y.: Exact travelling wave solutions for the Zakharov -- Kuznetsov equation, Appl math comput 199, 397-405 (2008) · Zbl 1138.76026 · doi:10.1016/j.amc.2007.08.095
[45] Kudryashov, N. A.; Sukharev, M. B.: Exact solutions of the fifth-order equation for describing waves on the water, J appl math mech 65, No. 5, 855-865 (2001) · Zbl 1040.35072
[46] Kudryashov, N. A.: Fuchs indices and the first integrals of nonlinear differential equations, Chaos solitons fract 26, No. 2, 591-603 (2005) · Zbl 1076.34500 · doi:10.1016/j.chaos.2005.01.028
[47] Kudryashov, N. A.; Demina, M. V.: Polygons of differential equations for finding exact solutions, Chaos solitons fract 33, 1480-1496 (2007) · Zbl 1133.35084 · doi:10.1016/j.chaos.2006.02.012
[48] Kudryashov, N. A.: Solitary and periodic solutions of the generalized Kuramoto -- Sivashinsky equation, Regul chaotic dynam 13, No. 3, 234-238 (2008) · Zbl 1229.35229 · doi:10.1134/S1560354708030088
[49] Fahmy, E. S.: Traveling wave solutions for some time-delayed equations through factorizations, Chaos solitons fract 38, 1209-1216 (2008) · Zbl 1152.35438 · doi:10.1016/j.chaos.2007.02.007
[50] Elgarayhi, A.: New periodic waves solutions for the shallow water of the generalized Klein -- Gordon equation, Commun nonlinear sci numer simul 13, 877-888 (2008) · Zbl 1221.35332 · doi:10.1016/j.cnsns.2006.07.013
[51] Xie, Y.; Tang, J. S.: A unified trial function method in finding the explicit and exact solutions to three npds, Phys scripta 74, No. 2, 197-200 (2006) · Zbl 1165.35454 · doi:10.1088/0031-8949/74/2/008
[52] Xie, Y.; Tang, J. S.: A unified method for solving sinh-Gordon type equations, nuovo cimento, Pisica B 121, No. 2, 115-120 (2006)